Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 177, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2017, 7:24 PM EDT for 6 counties in North Carolina. It was in force for 81 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2017, 7:24 PM EDT (23:24 UTC)
- Expired
- Jul 23, 2017, 8:45 PM EDT
- In force
- 81 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:30 PM EDT | TSTM WND DMG | 6 Ssw Nashville, NC | ONE TREE WAS BLOWN DOWN NEAR 850 MACEDONIA ROAD. |
| Jul 23, 7:30 PM EDT | TSTM WND DMG | Pinetops, NC | TWO TREES AND POWER-LINES WERE BLOWN DOWN. |
| Jul 23, 7:50 PM EDT | TSTM WND DMG | 1 W New Hope, NC | TREE DOWN ON RESIDENCE AT 5649 HORNES CHURCH ROAD, WILSON NC. |
| Jul 23, 7:58 PM EDT | TSTM WND DMG | Elm City, NC | TREES WERE BLOWN DOWN. |
| Jul 23, 8:15 PM EDT | TSTM WND DMG | 2 Se Wilson, NC | LARGE LIMBS AND POWER-LINES WERE KNOCKED DOWN AT THE BLOCK OF 1500 NASH STREET AND 900 BLOCK OF GRANGER STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WUUS52 KRAH 232324
SVRRAH
NCC065-069-083-101-127-195-240045-
/O.NEW.KRAH.SV.W.0177.170723T2324Z-170724T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
724 PM EDT SUN JUL 23 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Nash County in central North Carolina...
Edgecombe County in central North Carolina...
Southern Halifax County in central North Carolina...
Wilson County in central North Carolina...
Northeastern Johnston County in central North Carolina...
Southeastern Franklin County in central North Carolina...
* Until 845 PM EDT
* At 723 PM EDT, severe thunderstorms were located along a line
extending from near Scotland Neck to near Rocky Mount to near
Zebulon, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Clayton, Scotland Neck,
Elm City, Dortches, Bailey and Bunn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
3583 7739 3580 7747 3558 7781 3559 7812
3563 7856 3571 7847 3582 7826 3590 7831
3595 7841 3600 7839 3631 7756 3632 7744
3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2323Z 299DEG 13KT 3615 7734 3590 7781 3585 7827
HAIL...0.75IN
WIND...60MPH
$$
775 follow-up statements
260
WWUS52 KRAH 232343
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
743 PM EDT SUN JUL 23 2017
NCC069-232352-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Franklin NC-
743 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
3580 7747 3558 7781 3563 7856 3571 7847
3582 7826 3602 7813 3623 7756 3627 7741
3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2342Z 297DEG 16KT 3615 7736 3580 7756 3582 7819
$$
NCC065-083-101-127-195-240045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Nash NC-Edgecombe NC-Halifax NC-Wilson NC-Johnston NC-
743 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NASH...EDGECOMBE...SOUTHEASTERN HALIFAX...WILSON AND NORTHEASTERN
JOHNSTON COUNTIES...
At 742 PM EDT, severe thunderstorms were located along a line
extending from near Scotland Neck to 7 miles south of Tarboro to near
Bailey, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Clayton, Scotland Neck, Elm
City, Dortches, Bailey and Red Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
3580 7747 3558 7781 3563 7856 3571 7847
3582 7826 3602 7813 3623 7756 3627 7741
3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2342Z 297DEG 16KT 3615 7736 3580 7756 3582 7819
HAIL...<.75IN
WIND...60MPH
$$
77059
WWUS52 KRAH 240010
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
810 PM EDT SUN JUL 23 2017
NCC101-240019-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Johnston NC-
810 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
3583 7739 3580 7747 3558 7781 3560 7812
3571 7816 3577 7818 3582 7816 3603 7799
3616 7755 3620 7742 3621 7738 3616 7727
3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 0009Z 293DEG 11KT 3611 7726 3584 7752 3578 7809
$$
NCC065-083-127-195-240045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Nash NC-Edgecombe NC-Halifax NC-Wilson NC-
810 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL NASH...EDGECOMBE...SOUTHEASTERN HALIFAX AND WILSON
COUNTIES...
At 809 PM EDT, severe thunderstorms were located along a line
extending from near Lewiston Woodville to near Tarboro to Bailey,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Scotland Neck, Elm City,
Dortches, Bailey, Red Oak and Princeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
3583 7739 3580 7747 3558 7781 3560 7812
3571 7816 3577 7818 3582 7816 3603 7799
3616 7755 3620 7742 3621 7738 3616 7727
3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 0009Z 293DEG 11KT 3611 7726 3584 7752 3578 7809
HAIL...<.75IN
WIND...60MPH
$$
77780
WWUS52 KRAH 240025
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
825 PM EDT SUN JUL 23 2017
NCC083-127-240035-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Nash NC-Halifax NC-
825 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NASH AND SOUTHEASTERN
HALIFAX COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3583 7735 3583 7739 3580 7747 3558 7781
3560 7812 3574 7817 3585 7787 3584 7784
3592 7780 3600 7741 3590 7734
TIME...MOT...LOC 0025Z 298DEG 13KT 3596 7740 3582 7747 3569 7799
$$
NCC065-195-240045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Edgecombe NC-Wilson NC-
825 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EDGECOMBE AND WILSON COUNTIES...
At 825 PM EDT, severe thunderstorms were located along a line
extending from 12 miles south of Scotland Neck to 7 miles southeast
of Tarboro to near Wilson, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Tarboro, Wilson, Elm City, Princeville, Sharpsburg,
Pinetops, Kenly, Lucama and Stantonsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3583 7735 3583 7739 3580 7747 3558 7781
3560 7812 3574 7817 3585 7787 3584 7784
3592 7780 3600 7741 3590 7734
TIME...MOT...LOC 0025Z 298DEG 13KT 3596 7740 3582 7747 3569 7799
HAIL...<.75IN
WIND...60MPH
$$
77116
WWUS52 KRAH 240032
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
832 PM EDT SUN JUL 23 2017
NCC065-195-240045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Edgecombe NC-Wilson NC-
832 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN EDGECOMBE AND EASTERN WILSON COUNTIES...
At 831 PM EDT, severe thunderstorms were located along a line
extending from 11 miles northwest of Robersonville to 9 miles
southeast of Tarboro to near Wilson, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tarboro, Wilson, Princeville, Pinetops, Stantonsburg, Macclesfield,
Saratoga, Conetoe and Willbanks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3583 7735 3583 7739 3580 7747 3558 7781
3568 7797 3574 7795 3582 7783 3588 7767
3597 7739 3590 7734
TIME...MOT...LOC 0031Z 298DEG 13KT 3595 7738 3581 7745 3569 7792
HAIL...<.75IN
WIND...60MPH
$$
77752
WWUS52 KRAH 240046
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
846 PM EDT SUN JUL 23 2017
NCC065-195-240056-
/O.EXP.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Edgecombe NC-Wilson NC-
846 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGECOMBE AND EASTERN
WILSON COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3583 7735 3583 7739 3580 7747 3558 7781
3568 7797 3574 7795 3582 7783 3588 7767
3597 7739 3590 7734
TIME...MOT...LOC 0046Z 299DEG 13KT 3593 7733 3579 7740 3567 7787
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:59 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 23, 3:59 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 359 PM EDT Sun Jul 23 2017 .SYNOPSIS... A Piedmont trough will extend from Virginia into South Carolina through Tuesday. A cold front will drop south into North Carolina on Tuesday and then stall across the region on Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Sunday... Dangerously hot conditions will continue across central NC through this evening. The latest surface analysis shows a Piedmont trough extending southwest across the Carolinas. A southwesterly flow at the surface is present across much of central NC with surface dewpoints in the mid 70s. Further aloft, the subtropical ridge is well established across the subtropical Atlantic with other ridging across the western US with troughiness in place across Great Lakes and Mid Atlantic. A notable short wave trough will drop into the western OH Valley this evening. The air mass across central NC is generally moderately to strongly unstable with current MLCAPE values ranging from 1500-3000 J/Kg. Scattered convection has developed in proximity to the Piedmont trough and across the southern Piedmont/Yadkin Valley area in a region of 925 hPa convergence. In general, this convection will move and transition slowly southeast with the greatest coverage across our southwest. Another band of convection/MCS may develop ahead of the OH Valley shortwave which could move into the area from the northwest around and after midnight. Much lower confidence on how that will play out given all of the features that will evolve ahead of it but it's one to watch. The main risk today will be damaging downburst winds given the profile and DCAPE values of 1200 J/kg and dangerous lightning given the abundant CAPE and higher values of NCAPE and CAPE in the -10 to -30C layer. The slow moving and back building nature of the storms will lead to some locally very heavy rain. After highs reach the 94 to 101 range today, lows tonight will range from 73 in the Triad to 80 near Fayetteville. -Blaes && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 145 PM Sunday... Broad cyclonic flow will persist across the Mid Atlantic and Northeast on Monday and Monday night. The upper-level trough axis will shift east during the period, allowing a weak surface cold front to move into central NC Monday night and then stall. Heights at 500 hPa actually increase a bit but widespread moisture should result in a fair amount of cloudiness, especially in the mid and high levels. Depending on how convection evolves late tonight, some widely scattered showers and storms may be ongoing on Monday morning, especially across the south and east. Additional, mainly scattered storms are apt to redevelop during the midday and especially afternoon hours with the greatest coverage across the southern and eastern Piedmont and in the Coastal Plain. More limited coverage is expected across the western Piedmont and Triad. Central NC is outlooked in the general thunder category by SPC. While no organized convection is expected, can't rule out a stronger storm given the higher CAPE and slightly stronger flow. Low-level thickness values drop about 7 to 10m across the area compared to today which combined with the cloud cover should result in highs about 2 to 4 degrees cooler than today but a few degrees warmer than previously forecast for Monday. This should result in highs in the 93 to 98 range, providing heat index values of 97-104, close but not reaching criteria, except in an isolated spot of two. For now, plan to hold off on any heat advisories and have coordinated with most of our neighboring WFOs, but we will be close to the threshold and given the multiple days of of heat issues already experienced, the mid shift will need to consider issuing an advisory. It will remain muggy on Monday night with lows in the 73 to 78 range. -Blaes && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 355 PM Sunday... Long range guidance continues to indicate that shortwave energy will stall over the Southeast mid-week as an upper level ridge extends eastward from the Central Plains to the Carolinas. NW flow aloft is expected to strengthen over the region late this week through this weekend as an upper level ridge amplifies over the Rockies and shortwave energy digs SE across the Great Lakes. At this time, expect at or slightly below normal temperatures in association with increased cloud cover and an increased potential for convection, though uncertainty is greater than average in such a synoptic pattern. -Vincent && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 200 PM Sunday... 24-Hour TAF period...Outside of scattered convection across the area, expect mainly VFR conditions through the TAF period across central NC. Scattered thunderstorms are apt to initially develop in an arc from near Roanoke Rapid southwest to just south of Raleigh to near Lexington and then shift south and east during the mid and late afternoon hours. Additional convection may move southeast across central NC later this evening or overnight resulting from storms that may develop across the higher elevations or possibly triggered by a short wave moving into the OH Valley. Given limited thunderstorm coverage now and uncertainty about storms later this evening, we've omitted the inclusion of TSRA from the TAFs and just used higher end SHRA. A southwesterly flow generally around 5 to 10 kts with occasional gusts to 14 to 18kts this afternoon will relax this evening. Looking ahead... Mainly VFR conditions expected through the work week with scattered mainly afternoon and evening showers and thunderstorms. This could result in some restrictions in morning fog/stratus or storms with the greatest risk late in the work week. -Blaes && .CLIMATE... RDU Records: Date | High Year | High Min Year ------------------------------------------ 23 July | 105 1952 | 78 2011 24 July | 101 2011 | 79 2011 GSO Records: Date | High Year | High Min Year ------------------------------------------ 23 July | 99 1952 | 78 2010 24 July | 99 1914 | 78 2010 FAY Records: Date | High Year | High Min Year ------------------------------------------- 23 July | 103 2011 | 79 1998 24 July | 105 1952 | 79 1945 && .RAH WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM EDT this evening for NCZ010- 011-026>028-041>043-077-078-085-086-088-089. Heat Advisory until 7 PM EDT this evening for NCZ007>009- 021>025-038>040-073>076-083-084. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM...Vincent AVIATION...BLAES CLIMATE...RAH
Hazardous weather outlook, Jul 23, 2:59 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 259 PM EDT Sun Jul 23 2017 NCZ007>009-021>025-038>040-073>076-083-084-241900- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 259 PM EDT Sun Jul 23 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered strong to severe thunderstorms are possible this afternoon through tonight. The primary threat will be damaging downburst winds, excessive deadly lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-041>043-077-078-085-086-088-089-241900- Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett- Wayne-Scotland-Hoke-Cumberland-Sampson- 259 PM EDT Sun Jul 23 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Scattered strong to severe thunderstorms are possible this afternoon through tonight. The primary threat will be damaging downburst winds, excessive deadly lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values will approach 105 degrees on Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 23, 6:08 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 ESE GREENSBORO 36.07N 79.79W
07/23/2017 GUILFORD NC 911 CALL CENTER
SEVERAL TREES DOWN THROUGHOUT GREENSBORO.
&&Local storm report, Jul 23, 6:11 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 2 W EAST ROCKINGHAM 34.91N 79.79W
07/23/2017 RICHMOND NC PUBLIC
NUMEROUS STREETS CLOSED FROM FLOODING
THROUGHOUT THE COUNTY, INCLUDING US HIGHWAY
74 AND 220.
&&Local storm report, Jul 23, 6:32 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 ESE YOUNGSVILLE 36.01N 78.44W
07/23/2017 FRANKLIN NC PUBLIC
SEVERAL TREES DOWN IN THE YOUNGSVILLE AREA.
&&Local storm report, Jul 23, 6:49 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 5 NE ROLESVILLE 35.97N 78.38W
07/23/2017 FRANKLIN NC PUBLIC
ONE LARGE BLOWN DOWN ACROSS NC HIGHWAY 98.
&&Local storm report, Jul 23, 6:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG CARRBORO 35.91N 79.08W
07/23/2017 ORANGE NC 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE SOUTHERN
PORTION OF THE COUNTY, MOSTLY SOUTH OF
INTERSTATE 40.
&&Local storm report, Jul 23, 7:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 4 NNE RDU INTERNATIONAL 35.92N 78.74W
07/23/2017 WAKE NC 911 CALL CENTER
TWO TREES WERE BLOWN DOWN, ONE ON OLD
CREEDMOOR, WITH THE SECOND REPORTED DOWN ON
NORWOOD ROAD.
&&The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:39 PM EDT | Special Weather Statement | RAH | Halifax | 51 min |
| Jul 23, 2:00 PM EDT | Special Weather Statement | RAH | Moore | 30 min |
| Jul 23, 2:06 PM EDT | Special Weather Statement | RAH | Stanly | 39 min |
| Jul 23, 2:20 PM EDT | Areal Flood Advisory | RAH | Stanly | 115 min |
| Jul 23, 2:32 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Jul 23, 2:44 PM EDT | Special Weather Statement | RAH | Montgomery | 46 min |
| Jul 23, 2:50 PM EDT | Special Weather Statement | RAH | Cumberland | 40 min |
| Jul 23, 3:14 PM EDT | Special Weather Statement | RAH | Moore | 46 min |
| Jul 23, 3:21 PM EDT | Special Weather Statement | RAH | Richmond | 39 min |
| Jul 23, 3:24 PM EDT | Special Weather Statement | RAH | Harnett | 51 min |
| Jul 23, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 77 min |
| Jul 23, 3:47 PM EDT | Special Weather Statement | RAH | Anson | 43 min |
| Jul 23, 3:49 PM EDT | Special Weather Statement | RAH | Hoke | 41 min |
| Jul 23, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 65 min |
| Jul 23, 4:02 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| Jul 23, 4:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 23, 4:14 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Richmond, Scotland | 3 hr |
| Jul 23, 4:21 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 54 min |
| Jul 23, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 50 min |
| Jul 23, 4:27 PM EDT | Special Weather Statement | RAH | Davidson | 48 min |
| Jul 23, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 70 min |
| Jul 23, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 52 min |
| Jul 23, 4:49 PM EDT | Flash Flood Warning | RAH | Hoke, Moore, Richmond, Scotland | 3 hr |
| Jul 23, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 66 min |
| Jul 23, 5:09 PM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| Jul 23, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 49 min |
| Jul 23, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 64 min |
| Jul 23, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 18 min |
| Jul 23, 5:46 PM EDT | Special Weather Statement | RAH | Nash | 44 min |
| Jul 23, 5:54 PM EDT | Special Weather Statement | RAH | Cumberland | 66 min |
| Jul 23, 5:55 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jul 23, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Wake and 1 more | 79 min |
| Jul 23, 6:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange, Wake | 3 hr |
| Jul 23, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 56 min |
| Jul 23, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 44 min |
| Jul 23, 7:39 PM EDT | Special Weather Statement | RAH | Johnston | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.